Ask a Pharmacist Expert Forum
side effects
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

side effects

Thank you in advance.
I am on my fourth week of the Topiramate 150mg which I gradually build up starting at 50 mg a day for a week. My side effects are Confusion, concentration problems and of course numbing of the hands and feet which seems to be a common side effect. Do you know if the confusion and concentration problems will get any better the longer I am on the drug or if this is something I am just going to have to live with.  
Thanks again for any insight you may have. Take care.  
Age
:  
55
Sex
:  
Female
Weight
:  
195
Current Medications
:  
Crestor 10mg
Topiramate 150 mg
Drug Allergies
:  
None
Medical Conditions
:  
Cholestoral
Daily Facial Migraines
4475871_tn?1355180944
There do not appear to be definitive reports in the literature regarding the length of time you should expect to have side effects when taking topiramate. The symptoms you are experiencing are common with topiramate and most commonly occur with higher doses and during rapid titration (build up of dosing). The side-effects are dose related and I would recommend you discuss with your doctor prior to any further increase.

The tolerance and adaptation to the dose-related side effects will vary widely among different patients, and if you feel the confusion and concentration difficulty is impairing your daily life, you may want to discuss with your doctor reducing the dose or converting to a different drug for the management of your migraines.
Blank
This Forum's Experts
5801192_tn?1389204087
Carrie Fu, PharmDBlank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
14 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank